Wildfire, Murray
- When
- March 4, 12:00 PM CST to 6:00 PM CST
- Where
- Murray forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
A wildfire burned roughly 6,000 acres in an area about 10 miles southwest of Davis on the 4th. No damage was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A wildfire burned roughly 6,000 acres in an area about 10 miles southwest of Davis on the 4th. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 4, 11:25 AM CST, 35 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1125 AM CST Thu Mar 4 2021 ...New AVIATION... .UPDATE... Issued at 916 AM CST Thu Mar 4 2021 Radar showing some echoes moving into western parts of the area due to some weak mid-level WAA. Most of the activity in the fa will likely not reach the ground but can not rule out a sprinkle so have put a mention in the forecast. Otherwise, still looks like the chances for rain will begin this afternoon in parts of western OK and spread across the area this evening. A few strong to severe storms will be possible late this afternoon and evening. && .SHORT TERM... (Today and tonight) Issued at 411 AM CST Thu Mar 4 2021 Southerly winds will continue through Thursday, resulting in comfortable high temperatures nearly 10 degrees above normal, ranging from the upper 60s in northwestern Oklahoma to 70s throughout the rest of Oklahoma and western north Texas. Increased dew points will continue to advect northward, with dew points in the mid to upper 40s making it to the Oklahoma/Kansas border by Thursday evening. An upper level trough and low pressure cyclone will begin moving into the region Thursday night into Friday, which will result in increasing precipitation chances starting Thursday evening. Showers and isolated storms are expected to develop ahead and along a dryline/cold front that will move into western Oklahoma late Thursday night and overnight. Chances for precipitation are highest in northern Oklahoma where deeper saturation is expected, and decrease to the south. Some of the storms that develop may become severe, as model soundings indicate decent low level shear (0- 1km Shear > 30kts), decent instability (MUCAPE > 500 J/kg), and decent mid-level lapse rates. && .LONG TERM... (Friday through Wednesday) Issued at 411 AM CST Thu Mar 4 2021 The precipitation will exit the area with the upper level cyclone Friday night, with lingering wrap around precipitation impacting parts of norther Oklahoma. Following the exit of this cyclone, ridging will result in comfortable weekend conditions, with mostly clear/sunny skies and near seasonably normal temperatures. Southerly surface flow will resume on Sunday, and begin the gradual increase in temperatures through next week. Next chance of precipitation appears to be sometime towards the end of the next week, as the ridge shifts eastward and a series of upper level shortwaves moves into the region ahead of a larger longwave trough digging through the western United States. Long range ensembles differ in the timing of the longwave trough movement, resulting in high uncertainty in precipitation timing next week. Zwink && .AVIATION... (18Z TAFS) Issued at 1123 AM CST Thu Mar 4 2021 MVFR/VFR conditions this TAF period. Showers and some storms will be possible this afternoon into Friday morning with highest chances across parts of northern OK. Gusty, variable winds will be possible near the storms. Otherwise, winds will shift towards the N and NE tonight into the morning as a sfc low moves across the area. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 47 55 37 / 0 80 40 0 Hobart OK 71 42 57 35 / 10 60 10 0 Wichita Falls TX 74 44 61 39 / 0 30 0 0 Gage OK 68 41 57 33 / 30 80 30 0 Ponca City OK 70 47 59 36 / 10 80 60 0 Durant OK 70 49 61 40 / 0 40 20 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....50 AVIATION...25
Hazardous Weather Outlook National Weather Service Norman OK 1135 AM CST Thu Mar 4 2021 OKZ004>048-050>052-TXZ083>090-051745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1135 AM CST Thu Mar 4 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a chance of thunderstorms this afternoon and tonight across portions of western and northern Oklahoma. The primary hazards are hail up to the size of quarters and wind gusts up to 60 MPH. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorms will remain possible on Friday, mainly across northern and central Oklahoma. A storm system will bring another chance of thunderstorms to the area next Tuesday. .Fire Weather... Warm, breezy and dry conditions will result in elevated fire weather conditions across western Oklahoma and western north Texas next Tuesday and Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951003.